knee sprain but severe pain and taking so much medicine HELP?

what is my doctor going to do? ok so i tripped over my dog and my ankle rolled under me and knee twisted more than it should have. No fractures, but a sprain. THe problem is my pain is severe! my doctor said my ligaments seem ok and its too early for an MRI. I cant use my foot for very long i have A LOT OF PAIN I DONT WANT TO BE IN PAIN! the ER gave me tramadol and a muscle relaxer... i don't know if my doctor would be on board with giving me more pain meds. He told me to update him on how I'm doing in 5 more days, however i feel i should call him Friday and let him know that I'm in a lot of pain:(.... ugh!!! i feel burning pain in my knee and my foot gets cold and I've had numbness and tingling the brush of my pants trigger pain!!!:( i have taken 1200mg of ibuprofen today 1,000 mg of tylenol, I've taken tramadol 1 tablet and 3 muscle relaxers idk what to do but something is wrong!!!:( i saw my doctor on Monday! and went to the ER last Wednesday... my knee isn't getting better...

Update:

i did have an XRAY and everything is ok and he mentioned MRI because 1 of the ER doctors said I should follow up with an orthopedic specialist to see if i have ligament tear. but the pain is a 10 and all day long

Update 2:

its been 10 days! 

Update 3:

yes it gets freezing cold and i have tingling and numbness and the pain is usually in my big toe, top of ankle behind ankle sometimes bottom of foot, along my shin bone, knee cap, and also sometimes radiates up my thigh. exactly this seems a lot like nerve pain and i cant walk on it much at all without shooting pain. I will call my doctor definitely because also now i am putting more stress on my left leg because i cant support my right and even my right hip is starting to hurt.."( its not good 

2 Answers

Relevance
  • Anonymous
    2 months ago

    Your foot gets cold and tingles? This is potentially not good as there might be nerve damage or even some kind of circulation blockage in your injured leg.  Your pain is the worst ever 10/10?  I would go back to the medics today and ask for an ultrasound exam just to be safe, and also get the ligaments imaged.  Pain from tendinopathy can be severe and long-lasting. If you take the Tylenol and Ibruprofen about 2 hours apart from each other (within the stated daily maximum dose) they will work synergistically.  You could get additional pain relief from using a TENS machine (if you don't have a heart condition). Possibly you could also use an analgesic ointment; but check with your doctor in case it might put too much Ibruprofen into your system.

  • Anonymous
    2 months ago

    Sprains ARE painful, you should be icing it and elevating it. they can take weeks to heal and you are expecting it to be all over in a few days/

    Did you have an Xray? why would you need an MRI, its a common sprain.

Still have questions? Get answers by asking now.